The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 120 , Issue 4
Showing 1-8 articles out of 8 articles from the selected issue
Guidelines
Seminar for Medical Education
Original Articles
  • Yoko Matsuo, Miwa Ashida, Kaori Nishimura, Motoi Takenaka, Shinichi Sa ...
    Type: Original Articles
    2010 Volume 120 Issue 4 Pages 855-859
    Published: March 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    An 81-yaer-old female visited the outpatient clinic of the Isahaya Health Insurance General Hospital on 2004 for medical consultation concerning a crusted, dark-brown, erythematous plaque on her left leg. She had been using prednisolone 15 mg per day since 2001 and cyclophosphamide 50 mg per day since 2005 to treat ANCA (anti-neutrophil cytoplasmic autoantibody)-related vasculitis. Histopathological examination of a biopsy specimen suggested sporotrichosis, but the diagnosis could not be determined because culture of the specimen was negative. She stopped visiting the hospital and could not be followed up. On 2007, she reappeared with the same symptoms. A potassium hydroxide mount examination of the crust from the lesion revealed numerous brownish fungus elements. The lesion was surgically removed. Histopathologically, epithelioid cell granulomas including hyphae and spores were seen in the dermis and were compatible with phaeohyphomycosis. Culture resulted in growth of a black colony. The morphological findings of the fungus identified it as Exophiala jeanselmei (E. jeanselmei). The isolated fungus was further identified as E. xenobiotica, separated from E. jeanselme complex in 2006, by the base sequence of internal transcribed spacer (ITS) region. There was no recurrence of the lesion until March of 2008. We stress the necessity to consider rare infectious diseases in compromised patients. Our case is the first report of phaeohyphomycosis due to E. xenobiotica in Japan.
    Download PDF (1329K)
  • Yumiko Kubota, Juichiro Nakayama
    Type: Original Articles
    2010 Volume 120 Issue 4 Pages 861-869
    Published: March 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We observed three cases of fixed drug eruption. Case 1: A 67-year-old male had been undergoing hemodialysis for 2 years and 6 months due to chronic renal failure and had undergone TAE for hepatoma twice during a period of 18 months. One day after having undergone contrast imaging using iopamidol in the shunt, he developed vesicles and bullae with a burning sensation between the fingers and lips after a CT examination of the abdomen using iohexol. Case 2: A 63-year-old female had been undergoing hemodialysis for 6 years and 6 months due to chronic renal failure. She had experienced a burning sensation, swelling and bulla formation on the lips every time she underwent shunt contrast imaging. Case 3: A 68-year-old female had been undergoing hemodialysis for 6 years. She had multiple, recurrent, tender erythematous plaques on her face, lumbar region, and the same distal regions of all four extremities. Multiple tender erythemas had recently recurred at the same sites with pigmentation. Cases 1 and 3 were diagnosed as fixed drug eruption on the basis of histopathological findings. The causative contrast agent in Case 1 and Case 2 was iopamidol, which had been mistakenly administered in Case 1 and used in a test on the lips in Case 2. The causative contrast agent in Case 3 was determined by past history to be iomeprol. Most cases of drug eruption caused by nonionic contrast media reported to date have been of the erythema multiforme type and/or disseminated erythema-papule type, and severe clinical features such as Stevens-Johnson syndrome have developed in only a few cases. However, it should be borne in mind that repeated episodes of fixed drug eruption tend to increase in severity, especially in hemodialysis patients, who often suffer from coagulation in the shunt.
    Download PDF (1480K)
  • Maiko Yokoyama, Yukihiro Okumura, Kiyofumi Egawa
    Type: Original Articles
    2010 Volume 120 Issue 4 Pages 871-880
    Published: March 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We performed statistical surveys of outpatients with viral warts (VW) and/or molluscum contagiosum (MC) at our clinic in Amakusa from January 2003 to December 2007. The subjects consisted of 1,701 patients with VW (male-female ratio, 1:1.09) and 1,328 with MC (1:0.95). VW patients visited us most frequently in August, while MC patients were most often seen in May. VW affected somewhat older children than MC: VW were most frequently seen in 8 years olds and MC, in 3 years olds. Anatomical sites most frequently affected by the diseases were the feet for verruca vulgaris and myrmecia, the upper extremities for verruca planae, and the trunk for MC. MC involved a much wider area than VW. Eczematous changes (including atopic dermatitis) were noted in 6.9% of patients with VW and 15.7% of patients with MC. This study reveals differences in epidemiological data between VW and MC, possibly due to viral factors, such as the differences in target age, target region, latent period and infectivity of each virus, host-related factors including the status with/without eczematous changes, and social factors such as the differences in therapy for VW and MC.
    Download PDF (996K)
  • Mariko Suto, Masahito Yasuda, Chie Kan, Yayoi Nagai, Osamu Ishikawa
    Type: Original Articles
    2010 Volume 120 Issue 4 Pages 881-886
    Published: March 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    A 48-year-old female with a 15 year history of systemic lupus erythematosus was referred to our department in August of 2005 because of the facial edema and multiple ulcerated erythema. Methylprednisolone pulse therapy was effective in treating her symptoms; however, her small intestine repeatedly perforated during the reduction of the prednisolone dose. Conservative therapy finally led to a successful outcome, although lupus enteritis recurred several times and a thrombosis of the inferior vena cava was also found. Although intestinal perforation is rare in SLE, we should always be aware of the possibility when SLE patients report acute abdominal symptoms.
    Download PDF (1270K)
Abstracts
feedback
Top